Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Over weight, rapid heartbeat, have anxiety. Social smoker and social drinker. Taken Xanax. Help?

I am a 50 year old women. Over weight, social smoker and social drinker. For the last couple of months, I have noticed that I can feel my heart beating in my throat and chest. Sometimes in my ears. I was diagnosed with axiety years ago and am on .5 mg xanax and 20 mg prozac . I only take xanax when needed. Could this condition be the cause or could it be something else? Last blood pressure check was just a tad high. Otherwise not concern for blood pressure meds.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for the query
Yes anxiety or stress is a major cause of Palpitations in majority of patients. In addition to this overweight adds up to the factor. Other condition in which palpitations can be felt are heart related issues like AF or PSVT.
In my opinion consult your cardiologist and get your holter study done. Rest of the treatment depend upon the holter report. If you get clearance form your cardiologist than consult your Psychiatrist and revise your treatment.
Best Wishes
Answered: Tue, 26 Feb 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor